# SDR 9722999868

- Difficulty date: December 8, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N777NC
- Make and model: Doug DC-9-51
- Aircraft serial: 47787
- Engine: Pwa JT8D17
- System (JASC): 8012 · Engine Start Valves/Controls
- Part: Start Valve
- Part number: 103538754
- Condition: Failed
- Location: Rt Engine
- Part time: 7,061 hours
- Stage of operation: TX
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

AFTER PUSHBACK DURING STARTING PROCEDURES, THE RIGHT ENGINE RPM DROPPED AS THE FUEL LEVER WAS ACTIVATED.  GROUND CREWS NOTED MINOR TAILPIPE FIRE.  CFR WAS CALLED AS A PRECAUTION.  FIRE FROM RESIDUAL FUEL WENT OUT.  ENGINE TEMPERATURE DID NOT EXCEED 500 DEGREES.   MAINTENANCE INSPECTED THE RIGHT ENGINE OUTLET, REPLACED START VALVE, AND INGNITER BOX.  RAN RIGHT ENGINE TO TAKEOFF POWER.  STARTING FUNCTION AND PARAMETERS WERE NORMAL.
